View Complete Reference

Riccioni, J and Cerqueti, R (2018)

Regular paths in financial markets: Investigating the Benford’s law

Chaos, Solitons and Fractals 107, pp. 186-194.

ISSN/ISBN: Not available at this time. DOI: 10.1016/j.chaos.2018.01.008

Abstract: This paper aims at verifying whenever the Benford's Law is valid in the context of global stock markets, which are here viewed as complex systems. In so doing, we pursue the scope of assessing the presence of data regularities and interpret obtained discrepancies. Specifically, we check the reliability of Benford's Law for all the indexes listed on the stock exchanges of several countries, with a particular reference to prices and volumes of stocks. To pursue our scope, we adopt comparison criteria grounded on statistical theory, like the Chi-squared test for both the distributions of the first and the second meaningful digits. Evidence of violations is provided and some insights taken from the historical facts and economic shocks are carried out.

@article{, title = "Regular paths in financial markets: Investigating the Benford's law", journal = "Chaos, Solitons & Fractals", volume = "107", pages = "186--194", year = "2018", issn = "0960-0779", doi = "", url = "", author = "Jessica Riccioni and Roy Cerqueti", }

Reference Type: Journal Article

Subject Area(s): Economics